• my husband already feeling nasuea and hasnt even started treament yet. He will start cemo next week 6 treaments.when will side effect start?

    Asked by beth2012 on Thursday, September 20, 2012

    my husband already feeling nasuea and hasnt even started treament yet. He will start cemo next week 6 treaments.when will side effect start?

    6 treaments 1 every 21 days..they say 2 to 3 differnt type of cemo he will be doing

    7 Answers from the Community

    7 answers
    • nobrand's Avatar
      nobrand

      I also felt nauseous before I even started chemo, it's almost like preemptive nausea. I think they may call it anticipatory nausea too. I felt it was due to quite a few factors, mostly the location of my cancer and new pain medications my body wasn't used to... not to mention my nerves were shot!

      So, I guess the side effects from cancer are already here, but the chemo side effects can start quickly or have a delayed onset. Nausea will be one of the feelings he may come across again, so I suggest speaking with your doctor about it-- the anti-nausea meds are pretty great!

      almost 5 years ago
    • packerbacker's Avatar
      packerbacker

      Everyone is giving good advice: Stay ahead of the nausea. Usually, they will give you a prescription beforehand, so get it filled. I have nausea almost constantly and take anti-nausea meds daily. Plus, the chemo meds don't help. Other side effects, like it has been mentioned, can occur quickly or after a little time. One med gives me mouth sores that start within 2-3 days of getting chemo and last about 2-3 days, helped by gargling with water and salt and baking soda. Side effects differ for everyone. I hope he has minimal side effects. Just try to stay on top of the nausea and take the meds offered! Best of luck on your journey!

      almost 5 years ago
    • DebbiD's Avatar
      DebbiD

      I was given anti-nausea medication that the nurses gave me right before chemo and I had prescriptions for other anti-nausea medications-I had to try three different kinds but I still felt nauseous a month after I completed chemo. There is a band on amazon, much like a sea sickness bracelet that actually did help. I also drank ginger tea-the best is to get a ginger root, cut a little bit and pour hot water over it. As for the other side effects, it all depends on the individual. Also, always keep in communication with his oncologist so he can prescribe medication.

      almost 5 years ago
    • HeidiJo's Avatar
      HeidiJo

      Everybody reacts differently to the drugs. That is why they tell you all the possible side effects to each drug. Make sure someone sits down with you and goes over all the drugs he will be receiving.
      My side effects worsened as the treatments went on, so you have to take it a day at a time and let his doctors know how he is feeling. My doctors told me not to suffer, there are lots of things you can take ot counter the side effects.
      He is probaboly nauseous due to stress. They can give him things for nausea.
      I too was very nauseous, took the drugs, but also used some home remedies: Canada dry ginger Ale. It has to be Canada dry, it is the only one with real ginger. Ginger root also helped, just shave some into hot water to drink as tea. Crystalized ginger also helps. I got these right at the grocery store. And sea bands that you wear on your wrists.

      almost 5 years ago
    • Peroll's Avatar
      Peroll

      I get nauseous as I walk into the infusion suite and usually throw up as soon as they start to access my port. It sometimes scares the nurse if she does not know me. Due to this I do not eat the morning of chemo. Icon usually eat

      almost 5 years ago
    • Peroll's Avatar
      Peroll

      I get nauseous as I walk into the infusion suite and usually throw up as soon as they start to access my port. It sometimes scares the nurse if she does not know me. Due to this I do not eat the morning of chemo. I can usually eat by the evening but for a while I was on some stuff that made it so I could not eat or drink anything for two days and I would get dehydrated and have to go get IV fluids. Dehydration is very dangerous so watch that carefully. The combination of nausea and diarrhea is a sure way to get dehydrated. Most Oncologists will prescribe two or three different anti nausea meds because different meds work for different people. When your husband gets them try them all then use what works and tell the chemo nurses and your oncologist what works so they can give it to him during infusion so the nausea stops as quickly as possible. You and he can and will get through chemo, just keep a positive attitude.

      almost 5 years ago
    • Queen_Tatiana's Avatar
      Queen_Tatiana

      Hi Beth2012,
      My husband (Peroll) gets nauseous as soon as we arrive at the hospital for chemo. Thankfully most of the infusion nurses know him, but when he has a new nurse if often scares them a bit as they are trying to flush his port and he's throwing up mking it a bit difficult. The first thing they do after flushing his port is load him full of anti-nausea meds which both stop the throwing up and put him to sleep so for the next 10 hours of chemo he is at least comfortable. I am sure your infusion center will do the same for your husband--be sure to tell them about the nausea when you get there so they are aware and can deal with it for him. Your oncologist should give you prescriptions for anti-nausea meds and you should fill those asap so you have them at home when you need them. I send you the best as you begin this process of treatment and hope all goes well for your husband. Please feel free to contact me if you want help/shared knowledge/support from another wife. QT

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more lung cancer questions.  Also, don't forget to check out our Lung Cancer page.